Just started medication and anxious!
Sep 7, 2012
Dear Dr I have started my medication with lamivudine+zidovudine twice per day and efavirenz on take at night before go to bed. I am really anxious about what to expect, no even single side effects so far, but it how much time should I have an overall improvement of my health? I started the medication with a count of 250 CD4 and 117,000 viral load, Thnak you Gonzalo
Response from Dr. Young
Hello Gonzalo and thanks for posting.
It's actually quite good that you've experienced no apparent side effects so far-- most people who have difficulty with medications have their worst symptoms in the first days of treatment. This is particularly true for efavirenz, so if you're not having the typical psychological symptoms, you're probably not going to have this issue. ZDV/3TC (Combivir, zidovudine+lamivudine) is likewise most apt to cause it's side effects (nausea, headache, fatigue) early, but is known to cause anemia and it's associated symptoms only after the first weeks of treatment. Lab tests can detect anemia before you become symptomatic. No mater what, it's important to stay linked into care with your doctors for continued monitoring of side effects or toxicity.
As for improvements in health, owing to the fact that you aren't experiencing side effects, I'd expect you to gradually feel better (perhaps more energetic, better appetite and the like) over the next weeks to months. Your viral load should decrease by more than 90% in the first month and reach very low or undetectable levels in 4-6 months. We usually see CD4 cells rise in excess of 200 cells in the first year of treatment.
I hope that's helpful. Please feel free to write back anytime. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Oral Sex Worried I Have HIV
- Fever After Masturbation Worried I Have HIV
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Stinging Pain After Precum Touching Vagina Worried I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- Can Steroids Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.